MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT3H06
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01993; 3005168196-2017-01994; 3005168196-2017-01995; 3005168196-2017-01996.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing coil embolization procedure to treat a subarachnoid hemorrhage using penumbra smart coils (smart coils).During the procedure, the physician was unable to advance a smart coil out its introducer sheath and into a non-penumbra microcatheter; therefore, it was removed.It was reported that the same issue was encountered with four additional smart coils.The procedure was completed using five other smart coils, a non-penumbra coil and the same microcatheter.There was no report of adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report numbers: 3005168196-2017-01993, 3005168196-2017-01994, 3005168196-2017-01995, 3005168196-2017-01996.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7023152
Report Number3005168196-2017-01992
Device Sequence Number156104
Product Code HCG
UDI-Device Identifier00814548017112
UDI-Public00814548017112
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/30/2022
Device Model Number400SMTXSFT3H06
Device Catalogue Number400SMTXSFT3H06
Device Lot NumberF74097
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005